Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 84, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 6, 2011, 7:31 PM CDT for Haskell County, Jones County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2011, 7:31 PM CDT (00:31 UTC)
- Expired
- May 6, 2011, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Haskell County, TX, Jones County, TX
The radar
The Dyess AFB radar (KDYX), 81 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 2189 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
674
WUUS54 KSJT 070031
SVRSJT
TXC207-253-070115-
/O.NEW.KSJT.SV.W.0084.110507T0031Z-110507T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
731 PM CDT FRI MAY 6 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HASKELL COUNTY IN NORTH CENTRAL TEXAS...
NORTH CENTRAL JONES COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 815 PM CDT
* AT 728 PM CDT...A SEVERE THUNDERSTORM WAS 2 MILES WEST OF
SAGERTON...OR 14 MILES NORTHWEST OF STAMFORD...MOVING EAST AT 25
MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH...
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE.
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RULE BY 740 PM CDT...
HASKELL BY 805 PM CDT...
LAT...LON 3330 9964 3279 9966 3295 10005 3297 10000
3319 10000
TIME...MOT...LOC 0030Z 269DEG 22KT 3308 9997
$$1 follow-up statement
315
WWUS54 KSJT 070113
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
813 PM CDT FRI MAY 6 2011
TXC207-253-070123-
/O.EXP.KSJT.SV.W.0084.000000T0000Z-110507T0115Z/
HASKELL TX-JONES TX-
813 PM CDT FRI MAY 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JONES AND
WESTERN HASKELL COUNTIES WILL EXPIRE AT 815 PM CDT...
LAT...LON 3330 9964 3279 9966 3295 10005 3297 10000
3319 10000
TIME...MOT...LOC 0113Z 269DEG 22KT 3308 9966
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:52 PM CDT, 39 minutes earlier.
Area forecast discussion, May 6, 6:52 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 652 PM CDT FRI MAY 6 2011 .UPDATE... THE CONVECTION OVER THE LOWER PERMIAN BASIN CONTINUE TO PROPAGATE TO THE SOUTHEAST JUST CLIPPING SOUTHERN CROCKETT COUNTY. MEANWHILE...A SECONDARY AREA OF CONVECTION HAS DEVELOPED OVER THE SOUTH PLAINS AND WILL CONTINUE TO DRIFT TO THE EAST INTO THE WESTERN BIG COUNTRY THIS EVENING. THE INSTABILITY AXIS IS SITUATED ALONG THE I-20 CORRIDOR BUT THE ML AND SBCIN VALUES ARE BEGINNING TO CREEP UP AS SURFACE DEWPOINTS SLOWLY FALL INTO THE LOWER 50S. THESE STORMS WILL WEAKEN AS THEY APPROACH AN ABILENE TO THROCKMORTON LINE BUT I WENT AHEAD AND UPDATED THE POP FORECAST TO INCLUDE THESE AREAS THROUGH THE EVENING HOURS. GIVEN THE DIURNAL NATURE OF THIS ACTIVITY IT SHOULD DIMINISH RATHER QUICKLY AFTER SUNSET ALTHOUGH AN ISOLATED CELL MAY HOLD ON FOR A BIT LONGER AS THE LOW LEVEL JET KICKS IN. ALSO MADE MINOR ADJUSTMENTS TO THE DEWPOINT GRIDS THROUGH TONIGHT. JOHNSON && .AVIATION... ISOLATED CONVECTION OVER NOLAND AND WESTERN TAYLOR COUNTIES WILL SLOWLY DISSIPATE AFTER SUNSET WITH LOSS OF HEATING. WILL INCLUDE A TEMPO GROUP FOR SHOWERS OVER THE KABI TERMINAL EARLY THIS EVENING AS THE ACTIVITY OVER TAYLOR COUNTY DRIFTS EAST. OTHERWISE...VFR CONDITONS EXPECTED OVER ALL TERMINALS FOR MUCH OF THE NIGHT BUT STRATUS IS EXPECTED TO DEVELOP OVER THE SOUTEHRN TERMINALS TOWARDS DAYBREAK. MVFR CIGS LIKELY OVER THE KBBD AND KJCT TERMINALS THROUGH MID MORNING BEFORE DISSIPATING. LATEST GUIDANCE SUGGESTS THAT STRATUS WILL BE MORE SCATTERED OVER THE KSJT TERMINAL SO WILL NOT MENTION ANY CIGS AT THIS TIME. VFR ON SATURDAY WITH SOUTH TO SOUTHWEST WINDS GUSTING TO 20 TO 25 KT FROM LATE MORNING THROUGH THE AFTERNOON HOURS. 24 && .PREV DISCUSSION... /ISSUED 222 PM CDT FRI MAY 6 2011/ SHORT TERM... THE NAM AND THE GFS CONTINUE TO SHOW A WEAK UPPER SHORT WAVE MOVING EAST OVER THE TRANS PECOS AREA OF TEXAS THIS AFTERNOON...CONTINUING INTO CROCKETT COUNTY. MODELS ALSO ARE SHOWING A RATHER DIFFUSE DRY LINE WEST OF THE AREA...EXCEPT OVER THE BIG BEND REGION WHERE IT IS BETTER FOCUSED WITH SOME GOOD LOW LEVEL CONVERGENCE. GIVEN SOME OROGRAPHIC ASSISTANCE OVER THE MOUNTAINS OF SOUTHWEST TEXAS...SHOULD SEE CONTINUATION OF ONGOING CONVECTIVE ACTIVITY ALONG THE DRYLINE THIS AFTERNOON. HAVE BUMPED POPS OVER WESTERN CROCKETT COUNTY AS THE UPPER SHORT WAVE MOVES OVER THIS AREA...ASSUMING STORMS HOLD TOGETHER LONG ENOUGH TO CROSS THE PECOS. ACTIVITY SHOULD QUICKLY SUBSIDE AFTER SUNSET. HAVE MAINTAINED THE MENTION OF ISOLATED THUNDERSTORMS ALONG OUR WESTERN TIER OF COUNTIES NORTH OF CROCKETT COUNTY. 850MB THERMAL RIDGE TOMORROW IMPINGES ON OUR WESTERN TIER OF COUNTIES WITH THE 29C ISOTHERM EXTENDING FROM THE SOUTHERN CONCHO VALLEY THROUGH THE WESTERN BIG COUNTY. GIVEN SOME COMPRESSIONAL WARMING UNDER SOUTHWESTERLY WINDS IN THE AFTERNOON...HAVE GONE WITH TRIPLE DIGITS FOR THIS AREA. LONG TERM... ..HOT TEMPERATURES EXPECTED FROM SUNDAY INTO EARLY NEXT WEEK... THE PATTERN FROM SUNDAY INTO TUESDAY CONTINUES TO LOOK VERY HOT AS WEAK RIDGING TRANSITIONS INTO SOUTHWEST FLOW ALOFT. RIDGING SATURDAY WILL ALLOW THE 850MB THERMAL RIDGE TO BUILD ACROSS NEW MEXICO AND WEST TEXAS. SOUTHWEST FLOW ALOFT FROM SUNDAY INTO EARLY NEXT WEEK WILL INTENSIFY THE RIDGE AND MAINTAIN THE HOT TEMPERATURES IN OUR AREA. HIGH TEMPERATURES AROUND 100 DEGREES ARE LIKELY SUNDAY INTO MONDAY FOR AREAS GENERALLY WEST OF A CROSS PLAINS TO SONORA LINE. AREAS EAST OF THAT LINE WILL BE IN THE MID TO UPPER 90S...BUT WILL LIKELY HAVE HEAT INDEX VALUES NEAR 100 AS HIGHER MOISTURE CONTENT WILL LIKELY BE THE FACTOR KEEPING TEMPERATURES IN THESE AREAS FROM REACHING 100 DEGREES. AS THE TROUGH MOVES SLOWLY TOWARD THE AREA ON TUESDAY AND WEDNESDAY...HEIGHTS WILL FALL SOMEWHAT PROVIDING SLIGHT RELIEF TO THE HOT TEMPERATURES...BRINGING MOST AREA BACK INTO THE 90S. INCREASED WINDS ALOFT WILL RESULT IN INCREASING WINDS AT THE SURFACE WHICH WILL INCREASE FIRE WEATHER CONCERNS FOR OUR WESTERN AREAS. AS THE UPPER LEVEL TROUGH DEEPENS OVER THE WESTERN CONUS TUESDAY INTO WEDNESDAY...THE DRYLINE MAY BECOME MORE ACTIVE WITH ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. THIS WILL BE PARTLY DEPENDENT UPON THE TIMING OF ANY SHORTWAVE ENERGY ROUNDING THE TROUGH AND MOVING NORTHEAST ACROSS WEST TEXAS. AT THIS TIME...FROM TUESDAY THROUGH THE END OF THE WEEK...THE GFS IS MORE PROGRESSIVE MOVING THE TROUGH ACROSS WEST TEXAS WEDNESDAY...AND PUTTING THE AREA BACK INTO ZONAL TO NORTHWEST FLOW BY THURSDAY...WHEREAS THE ECMWF HOLDS THE TROUGH BACK ACROSS NEW MEXICO AS LATE AS THURSDAY. WILL TREND THE FORECAST TOWARD THE DRIER...AND MORE PROGRESSIVE GFS AS THE EC CAN SOMETIMES HOLD TROUGHS BACK OVER THE SOUTHWESTERN CONUS TOO LONG. THIS WILL ALSO RESULT IN A COLD FRONT MOVING THROUGH THE AREA WEDNESDAY NIGHT INTO THURSDAY...WHICH SHOULD PROVIDE SOME RELIEF FROM THE NEAR TRIPLE DIGIT HEAT EXPECTED THIS WEEKEND INTO THE FIRST HALF OF NEXT WEEK. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ON SATURDAY AS RELATIVE HUMIDITIES OVER THE WESTERN CWA DROP TO LESS THAN 20 PERCENT...ROUGHLY ALONG AND WEST OF A LINE FORM OZONA TO SAN ANGELO TO HASKELL. 20 FOOT WINDS WILL REMAIN LESS THAN 15 MPH SATURDAY. MINIMUM RELATIVE HUMIDITIES LESS THAN 20 PERCENT SHOULD EDGE A LITTLE FURTHER EAST THROUGH TUESDAY...AGAIN...20 FOOT WINDS SHOULD REMAIN BELOW RED FLAG CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 90 68 97 71 100 / 10 10 10 10 10 SAN ANGELO 88 66 100 69 100 / 10 10 10 10 10 JUNCTION 84 68 94 71 96 / 10 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/24
Hazardous weather outlook, May 6, 2:17 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 217 PM CDT FRI MAY 6 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-071930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 217 PM CDT FRI MAY 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ...MAINLY WEST OF A LINE FROM SWEETWATER...TO MERTZON...TO OZONA. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR STRONG WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. THERE IS A SLIGHT CHANCE THAT ONE OR TWO STORMS MAY APPROACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY INCREASING SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND HOT TEMPERATURES WILL BRING ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TO WEST CENTRAL TEXAS THIS WEEKEND AND INTO EARLY NEXT WEEK...ESPECIALLY WEST OF A LINE FROM HASKELL...TO SAN ANGELO...TO SONORA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
In the hours before
Special weather statement, May 6, 5:47 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 547 PM CDT FRI MAY 6 2011 TXZ049-054-062330- FISHER TX-NOLAN TX- 547 PM CDT FRI MAY 6 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR FISHER AND NOLAN COUNTIES... AT 540 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER ROSCOE...MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GANNON BY 555 PM CDT SWEETWATER BY 600 PM CDT LAKE SWEETWATER BY 610 PM CDT LONGWORTH BY 625 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. IN ADDITION...BRIEF HEAVY RAINFALL AND DEADLY LIGHTNING WILL CAN ALSO BE EXPECTED. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 6, 7:14 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 714 PM CDT FRI MAY 6 2011 TXZ098-113-070100- HASKELL TX-JONES TX- 714 PM CDT FRI MAY 6 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR HASKELL AND JONES COUNTIES... AT 707 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES WEST OF SAGERTON...OR ABOUT 13 MILES NORTH OF HAMLIN...MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SAGERTON BY 720 PM CDT RULE BY 730 PM CDT STAMFORD BY 745 PM CDT HASKELL BY 755 PM CDT LAKE STAMFORD NEAR LAKE STAMFORD MARINA BY 800 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. BRIEF HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 10:14 PM CDT | Fire Weather Watch | SJT | Coke, Fisher, Haskell, Irion, Jones, Nolan and 4 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.